View Full Version : Losing my Sanity HELP!!


Delirium07
03-06-06, 02:11 PM
I am going insane. I have been taking Adderall XR for almost a year, been on the 20mg for like 6 to 8 months, I don't remember. Anyway the problem is that I take it in the morning and then all day I am dreading what's gonna happen next, like I feel like a droll machine, just chugging along. I feel numb. I feel like I don't care about what happens in my life, I am just really indifferent. ALL DAY I FEEL LIKE REALITY JUST CAN'T KEEP UP WITH THE SPEED OF MY MIND... I'm not sure if it actually helps me concentrate, I went so long without meds I learned how to get by, I just still look to take the easy way out with school work, I really am still into doing the bear minimum with anything. Right now I feel terrible. I feel like how in my dumber days when I did cocaine, for anyone who may know what I mean, that dreadful anxious feeling when the buzz wears off, but there is no buzz from this. This is making me crazy. I'm almost sure this is from Adderall. I also take Wellbutrin but I never had any trouble when I was just on that. I am so freaked out, my psychiatrist is a freaking space case, so I just don't know what to think. Can anone offer some insight on this? Share their experiences and what you did to solve it? Thank you to anyone who can help me!!!!:eek:

jess
03-06-06, 05:07 PM
I am sorry i am not able to be more helpful . but just wanted to say hold on in there some one on this forum will im sure get back to you soon with help for you , im sorry that you spend much of your time feeling this way and notice too that you are a real newbie newbie XX well me too but not as new as you. youll find this place to be agreat saviour,
a family of people living there lives all over the world but all of us have this umbrella of quirks the same, so many supportive folk.
Hold tight love jes xx

nauss
03-22-06, 06:43 PM
I don't know but I would go to my doctor. If that doesn't help you, try a differnt dose. Sometimes it can be the medication. I took Rittalin for a while and HATED it!! Wellbutrin....hated it!!!! You have to find what works.

I am having a really hard time myself. You can't give up or you are guaranteed to lose. (hope my spelling is OK....thanks ADHD and uncaring elementary school teachers)
Forgive my jab to days past. Heck, I was 16 before I got diagnosed. I lost out on my childhood. I cannot remember but around 12-14 things about my childhood. The mind blocks had memories allot of times.

I think you should seek other help. Get a doctor who cares and doesn't just write a scrip and say "See you next visit". Had those and do not want another. Dexedrine worked for 10 years for me. Two 5mg tablets in the morning and another 5-10mg at lunch. A chaser at dinner if I felt like I needed it. Everyone is different so be patient.
Get some exercise and sunlight. Eat "good" foods: fruit, veggies, some cheese and meat. Stop eating sugar like I did. Lose a bunch of weight (if you need to) and feel "clean" in your body. You just feel clean inside with no refined sugar!!

Best of luck,

Lance

lettie
03-22-06, 07:45 PM
I was just drawn to this post.. bc I often feel i'm going insane, so i feel for you. It has been awhile since you posted this Delerium07, have things gotten better?

I feel almost the opposite with my adderall. It makes me go to work.. work on the ultra boring things bc I know I need to. Without the adderall it seems I only care about things that don't get me anywhere (if that makes any sense)

Ann74
03-22-06, 08:23 PM
Lettie, I'm the same way. If I don't take my meds, something as simple as washing the dishes or reading a poem for class seems like rocket science. I'm 31 and I need to stay focused to be succesful for myself and my kids!!!!


Delerium,
If the adderall makes you feel bad, don't take it! Talk to your Dr. and try something else. There are other meds for ADD you can try. Good Luck!

SweetNicole
05-08-06, 03:10 PM
I completely understand how you feel! I too have been there, life just doesn't seem worth waking up for. To constantly feel like you are in the crash effects of a stimulant high and have no idea what to do, if you stop you just get more depressed and suicidal, if you continue you feel like your losing your mind because you think so much but can't harness the thinking because you don't feel good. I would suggest calling your prescribing psychiatrist or whomever you have and explain to him/her that you feel this way. You won't get judged and you won't be considered insane and in need of intervention.
20mg of xr is the same thing as taking a 10mg IR twice daily 4 hours apart. Over time your body adjusts to the stimulant effects and the increase in norepinephrine and dopamine availability. this dosen't mean you burnt out or can no longer gain benefits from stimulant therapy, this just means that you need more of the med to gain the same effect that you had when you started. instead of taking a 20mg XR ask for 30mg XR pills. the increase is 5mg released 4 hours apart. so it doesn't sound like a huge increase, but it is.

I know I started with 20mg XR pills and soon felt the same way you did, I took the med religiously (daily) at the same time. I soon adjusted to the med and found that I was really dragging and felt hopeless. Accepting that I needed to do something before i DO something. I met with my clinical nurse who then upped my dose explaining to me the same thing i just explained, that tolerance builds up quite fast with these meds.
I am now near my two year point of being on adderall and I take 60mg of XR, since I also found myself to crash after 8 hours I also follow the xr with a 10mg IR which is administered 8 to 9 hours after i had taken the XR. One thing to watch out for as you go up in dose is your eating habits and hydration habits. if you fail to force yourself to eat enough or to constantly be hydrating yourself, you will find yourself severely depressed, anerexic, and suicidal. not to mention that when you are on adderall, it is easy to not understand that you need to eat or that you are not dizzy and have a headache, but dehydrated.
There is so much to share about adderall, yet so little time to talk about everything.

On a final note, if you are in college, NEVER let anyone know that you take adderall, and never vent out about how it makes you feel to anyone not on it. I made that mistake and for the rest of the year people kept harassing me to "sell" to them. I am sure one could make quite a few bucks doing such a thing, but why would you put your wellbeing on the line just so you could have money for cigarettes or bubblegum. There really isn't any good side to life off of adderall. Even kids who have shared with me their stories of obtaining the drug and taking it for studying or partying complain that life isn't life unless they are on it. They also feel that they can't be happy without it, they had a taste of what it does and now they crave it.

Never skip a dose, and never sell to others (don't inflict depression onto others just for a few buck, not to mention putting your health at risk)

What am I popping?
-60mg Adderall XR - am :cool: (I want to learn something new!)
-10mg Adderall IR - 5pm :p (Let's focus on eating something!)
-225mg Effexor XR - am :eyebrow: (The face says it all!)
-2mg Ativan - split am & pm :rolleyes: (Everything is ok!)
-400mg Spironolactone :eek: (Never have I drank so much water!)
-400mg Prometrium :mad: (Lets get *****y!)
-8mg Estrace :D (Flowers are soo pretty!)

There is liver damage:), then there is LIVER damage.:faint:

psico175
05-09-06, 05:27 PM
Belived or not I feel just the same and my doc looks like yours..Sometimes like today, I just cancel my apoinment and I'm having doubt to keep seen her...so I don´'t know what I'm going to do next week.....

My dayly cocktail is
2 Prozac 20mg at 6:00 a.m.
1 Ritalín La 30mg at 6:00 a.m
1 1/2 Ritalin at 3:00 p.m
1 Rivotril 1 mg before I go to bed.......that's how I live :eek:

I feel like I need someone to tell me I am not crazy.....that I have to keep droging me so I can have some cualiti of live.....

Hyperion
05-09-06, 10:17 PM
Might be the Wellbutrin interacting with the Adderall. They both work on the same general system in the brain, and so while combining them can have good results for some people, it can also cause bad side effects for others.

Talk to your doctor about your concerns. If he won't listen to your concerns about an adverse medical reaction, then you really need to find another doctor.